MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative: degenerative scoliosis.Procedure: l2-5 olif (oblique lateral interbody fusion).It was reported that intra-op, at l3/4 and at l4/5, when cage was inserted to the indicated position, it was felt the inserter was loose.When shook sideways, it was found that the cage was broken.Cage was replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis results: visual optical visual and optical inspection confirmed a piece of the implant was returned and the body of the implant was not returned.Optical inspection of the implant confirmed the threaded inserter attachment section has broken from the body of the implant.Given the condition of the implant the root cause of failure is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8494759
Report Number1030489-2019-00399
Device Sequence Number13879155
Product Code MAX
UDI-Device Identifier00643169190726
UDI-Public00643169190726
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986050
Device Lot NumberH5486978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight59